# SDR CA151119011

- Difficulty date: November 18, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Cessna 172P
- Aircraft time: 19,170 hours
- Engine: Lyc O320D2J
- Propeller: Mcauly 1C160DTM
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Part number: 05411991
- Condition: Cracked
- Location: Lt Mlg
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) WHILE DOING A ROUTINE TIRE REPLACEMENT, UPON REMOVAL OF THE TIRE ASSY FROM THE LT AXLE, THE AXLE WAS CLEANED AND INSPECTION REVEALED WHAT LOOKED LIKE A CRACK OR INCLUSION ON THE AXLE AT THE END OPPOSITE WHERE THE COTTER PIN/NUT SECURE THE WHEEL ASSY.  IT ALMOST LOOKED LIKE PEELING CHROME BUT THE AXLE IS MADE OF ALUMINUM. VISUAL INSPECTION WITH A MAGNIFYING GLASS WASN`T CONCLUSIVE ENOUGH SO THE PART WAS REMOVED AND REPLACED.  THE REMOVED PART WAS CUT IN THE MIDDLE OF THE SUSPECTED CRACK WHICH WAS CONFIRMED. THE CRACK RAN LENGTHWISE JUST OVER 1" LONG ON THE TOP PART OF THE AXLE.
